Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 36, NWS Nashville, TN

May 6, 2018Montgomery County, Robertson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at May 6, 2018, 3:28 PM CDT for Montgomery County, Robertson County, Tennessee. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 6, 2018, 3:28 PM CDT (20:28 UTC)
Expired
May 6, 2018, 4:00 PM CDT
In force
32 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Montgomery County, TN, Robertson County, TN

The radar

The Ft Campbell radar (KHPX), 31 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 8.5 hours before the alert went out and 328 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2018-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2018-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2214 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

206 
WUUS54 KOHX 062028
SVROHX
TNC125-147-062100-
/O.NEW.KOHX.SV.W.0036.180506T2028Z-180506T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
328 PM CDT SUN MAY 6 2018

The National Weather Service in Nashville has issued a

* Severe Thunderstorm Warning for...
  Northeastern Montgomery County in Middle Tennessee...
  Northwestern Robertson County in Middle Tennessee...

* Until 400 PM CDT.

* At 327 PM CDT, a severe thunderstorm was located near Guthrie, or 9
  miles south of Elkton, moving southeast at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Clarksville, Springfield, Orlinda, Adams and Cedar Hill. 

This includes Interstate 24 between mile markers 1 and 18.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3658 8673 3639 8732 3664 8744 3665 8682
TIME...MOT...LOC 2027Z 312DEG 20KT 3668 8709 

HAIL...1.00IN
WIND...60MPH
 
$$

Shamburger
1 follow-up statement
115 
WWUS54 KOHX 062042
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
342 PM CDT SUN MAY 6 2018

TNC125-147-062100-
/O.CON.KOHX.SV.W.0036.000000T0000Z-180506T2100Z/
Montgomery TN-Robertson TN-
342 PM CDT SUN MAY 6 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR NORTHEASTERN MONTGOMERY AND NORTHWESTERN ROBERTSON COUNTIES...

At 341 PM CDT, a severe thunderstorm was located near Adams, or 11 
miles northwest of Springfield, moving southeast at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Public. at 335 PM CDT pea size hail was reported in 
         Clarksville with this storm.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Springfield, Clarksville, Orlinda, Adams and Cedar Hill. 

This includes Interstate 24 between mile markers 1 and 18.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3658 8673 3643 8721 3664 8733 3665 8682
TIME...MOT...LOC 2041Z 312DEG 20KT 3663 8702 

HAIL...1.00IN
WIND...60MPH
 
$$

Shamburger

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 2:51 PM CDT, 37 minutes earlier.

Area forecast discussion, May 6, 2:51 PM CDT, 37 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
251 PM CDT Sun May 6 2018

.DISCUSSION...

After a foggy start, the day has been sunny with temperatures
warming into the 70s to around 80. Recently a few patches of
cumulus have popped up, and a couple of these cumulus clouds have
grown tall enough to become showers. Looking upstream, at least a
couple of strong thunderstorms were detected over Western Ky. For
this evening, we will continue to see development of scattered
showers and thunderstorms as a shortwave trough comes down from
the northwest. Conditions will be unstable enough for a couple of
strong to marginally severe storms. Steep low to mid level lapse
rates, dry layers near the sfc and mid levels, and favorable wbz
values indicate the potential for localized strong wind gusts and
hail. Shear looks weak, so any severe storms will be very
localized and brief. Coverage this evening is expected to be 20-40
percent. Coverage and intensity will decrease after midnight, but
there will still be some shower/storm potential as a weak surface
boundary drops across the area in the late night hours. By
daybreak Monday, lows will fall to the mid 50s. There may be a few
patches of fog around daybreak, but not as much as we saw this
morning.

Our new forecast for Monday will be dry. The latest models show
high pressure pushing in from the north and shutting off the rain
potential. Skies will be mainly sunny with highs in the 70s.

Dry wx will continue with high pressure for Monday night and
Tuesday as well. Lows will be seasonably cool, in the lower 50s,
with highs in the 70s.

Temps will warm up Wednesday as heights rise ahead of an
approaching shortwave. Highs in the 70s to lower 80s will result
in some destabilization, and the approaching system could bring a
few showers or thunderstorms.

Showers and thunderstorms will become more numerous Wednesday
night through Thursday, but we will continue to advertise
"scattered" coverage as the bulk of the energy with the shortwave
trough will lift off to our north. The atmosphere will
destabilize, so a few strong to marginally severe storms will be
possible Wednesday evening and Thursday.

The trend going into the weekend will be for warmer temperatures
and only isolated thunderstorms if any. High temperatures will
push well into the 80s late week, with some spots likely to touch
90 for the first time this year. Increasingly muggy air will
result in lows in the 60s to around 70.

&&

.AVIATION...
18Z TAF DISCUSSION.

VFR. Some cumulus and cirrus will affect airports this TAF period
along with northwest winds up to 11 knots. An isolated SHRA/TSRA
cannot be ruled out near airports late this afternoon into the
evening but confidence is too low to include in TAFs attm.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      58  77  53  78  55 /  40  10   0   0   0
Clarksville    55  75  51  76  54 /  30   0   0   0   0
Crossville     55  72  50  74  54 /  40  10   0  10   0
Columbia       57  77  51  77  53 /  30  10   0   0   0
Lawrenceburg   55  77  50  77  53 /  30  10   0   0   0
Waverly        55  77  52  77  55 /  30   0   0   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......13
AVIATION........Shamburger
Hazardous weather outlook, May 6, 5:19 AM CDT, 10 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
519 AM CDT Sun May 6 2018

TNZ005>011-023>034-056>066-075-077>080-093>095-071030-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
519 AM CDT Sun May 6 2018

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

A trough of low pressure will swing through Middle Tennessee this
afternoon and evening, bringing a chance for additional
thunderstorms, mainly after 2 pm. Some of these storms may become
strong, with gusty winds and small hail the primary threats.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Special weather statement, May 6, 2:56 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Nashville TN
256 PM CDT SUN MAY 6 2018

TNZ006-007-062100-
Robertson TN-Montgomery TN-
256 PM CDT SUN MAY 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MONTGOMERY AND
NORTHWESTERN ROBERTSON COUNTIES UNTIL 400 PM CDT...

At 255 PM CDT, Doppler radar was tracking a strong thunderstorm over
Pembroke, moving southeast at 25 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Clarksville, Adams and Cedar Hill.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3656 8691 3645 8711 3645 8715 3642 8715
      3641 8716 3643 8717 3641 8718 3641 8721
      3634 8729 3664 8748 3665 8700
TIME...MOT...LOC 1955Z 322DEG 23KT 3675 8740

Shamburger
Special weather statement, May 6, 3:00 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Nashville TN
300 PM CDT SUN MAY 6 2018

TNZ005-062100-
Stewart TN-
300 PM CDT SUN MAY 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL STEWART COUNTY UNTIL 400
PM CDT...

At 300 PM CDT, Doppler radar was tracking a strong thunderstorm
over Land Between The Lakes Area, moving southeast at 20 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Dover, Big Rock and Land Between The Lakes.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3666 8785 3663 8785 3664 8764 3656 8763
      3638 8786 3657 8804 3660 8804 3665 8807
      3668 8807
TIME...MOT...LOC 2000Z 316DEG 15KT 3673 8803

Shamburger

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 12:33 AM CDTDense Fog AdvisoryOHXBedford, Cheatham, Davidson, Dickson, Giles, Hickman and 13 more8 hr
May 6, 2:56 PM CDTSpecial Weather StatementOHXMontgomery64 min
May 6, 3:00 PM CDTSpecial Weather StatementOHXStewart60 min
May 6, 3:45 PM CDTSpecial Weather StatementOHXHouston, Montgomery, Stewart60 min
May 6, 3:57 PM CDTSpecial Weather StatementOHXCheatham, Robertson48 min
May 6, 4:23 PM CDTSpecial Weather StatementOHXDickson, Humphreys67 min
May 6, 4:26 PM CDTSpecial Weather StatementOHXDavidson, Williamson64 min
May 6, 4:45 PM CDTSpecial Weather StatementOHXSumner15 min
May 6, 5:09 PM CDTSpecial Weather StatementOHXHickman, Maury51 min
May 6, 5:16 PM CDTSpecial Weather StatementOHXRutherford44 min
May 6, 5:44 PM CDTSpecial Weather StatementOHXMarshall46 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.